Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/8148
Title: Commensurability of fuzzy membership values in fuzzy rules
Authors: Lee, JWT
Keywords: Computational linguistics
Fuzzy logic
Fuzzy set theory
Knowledge based systems
Issue Date: 2001
Publisher: IEEE
Source: Joint 9th IFSA World Congress and 20th NAFIPS International Conference : proceedings : July 25-28, 2001, Vancouver, British Columbia, Canada, v. 5, p. 2624-2629 How to cite?
Abstract: Fuzzy rules are often expressed in the form: IF (X is AX) AND (Y=BY) AND ... THEN (Z is CZ), where X, Y, Z, ... are attribute variables, and AX, BY , CZ ... are fuzzy sets in the corresponding attribute value domains. When fuzzy sets corresponding to different linguistic terms are combined in the antecedent using fuzzy operators, we are implicitly assuming that these membership functions are commensurate in accordance with their membership values. In most situations, this assumption may not be justified. The author describes an interpretation of fuzzy rules which would suggest a commensurability mapping among the membership functions and the underlying attribute values. This approach will provide us with an insight into the possible equivalence between different attribute values relating to the rule antecedent. Furthermore, the commensurability mapping can help us refine fuzzy rules in a production system by suggesting a realignment of interacting membership functions that can improve the performance of the fuzzy production rules
URI: http://hdl.handle.net/10397/8148
ISBN: 0-7803-7078-3
DOI: 10.1109/NAFIPS.2001.943637
Appears in Collections:Conference Paper

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

28
Last Week
2
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.